CSN Login
Members Online: 6

Blurry Vision

ajouteast
Posts: 10
Joined: Mar 2013

I wear contacts and have noticed that I having been experiencing blurry vision lately and am wondering if it's a result of the chemo (oxaliplatin and 5-FU).  Have treatment number 3 today, so will ask when I'm there.  But, was wondering if anyone else has experienced this. 

Thanks!

jen2012
Posts: 1186
Joined: Aug 2012

Make sure they test your blood sugar. This was one of my sons symptoms with diabetes. If you are on steroids i think they can increase your blood sugar. Good luck...hope its nothing!

Sundanceh's picture
Sundanceh
Posts: 4266
Joined: Jun 2009

Yes, I think most of us have experienced either temporary or degraded vision along the way that can't necessarily be attributed to just 'old age.'  Chemo does affect the vision and makes thing blurry...sometimes so blurry you can't even read with reading glasses. 

The other thing you might notice in the future is that your eyes may begin to tear more often....this is usually done from the 5fu or Flouracil....it actually can shrink the tear ducts and as such your eyes will water and spill over and you might not necessarily even be crying.  I used to get enormous pressure build up behind the eyes and I'd have to blink them to release the water to release the pressure built up.....of course a minute or two later, the pattern would repeat.

I still get this condition...it's not as bad as it was in treatment...but undoubtedly chemo shrunk them enough that things won't be what they were before.

And the other thing you will probably notice is runny nose.......the smell of foods or trying to eat something hot will make the sinus run and run...that usually ends sometimes after chemo stops.

But, your condition is normal and part of the cost of doing the business of cancer.  I'm two years post-treatment from the last time and eyes are better, but they still spill over quite a bit - and it's not from crying either.  It's happening right now actually...have to blink them to purge them. 

5fu shrinks the tear ducts...I'm beginning to think that what I have now is what I will have from here on.  And if so, ok...it's an irritant but not a showstopper.

Good luck!

 

Coloncancerblows's picture
Coloncancerblows
Posts: 296
Joined: Feb 2013

I experienced it a few days after getting chemo (blurry vision) but then it went back to normal.

Chelsea71
Posts: 1167
Joined: Sep 2012

Sorry to throw things off topic but has anyone noticed their hands (especially the knuckles) turning brown? Steve is on Folfiri and is experiencing brownish hands. I think it might be the 5 Fu.

Chelsea

Trubrit's picture
Trubrit
Posts: 1323
Joined: Jan 2013

I don't have all brown knuckles, but 'age spots' the brown spots that start to appear with aging, has increased significantly.  Heavens above! That and my thinning hair makes me look llike a little old woman. 

ajouteast
Posts: 10
Joined: Mar 2013

After speaking with the doctor yesterday, they want to send me for a brain MRI for the blurry vision.  They seem to think it's odd with this treatment to have blurry vision.  I think it's a bit much, but what do I know.  So, looks like I'll have a brain MRI right before my next treatment.  Good times!

fighting_ big_c's picture
fighting_ big_c
Posts: 60
Joined: Mar 2013

Yes! My mom just finished her 1st cycle and already experienced that.

Chelsea71
Posts: 1167
Joined: Sep 2012

They are ruling out brain metastasis. Double vision is indicative of brain mets. Any time the onc's hear vision problems, they like to look at the brain, just to be safe. I think it's more likely related to the chemo. It's great that he/she is being cautious. They like to catch these mets when they're small and manageable. Yes, the fun just keeps on rolling doesn't it?

Good luck. I think it will be fine.

Chelsea

Maxiecat's picture
Maxiecat
Posts: 524
Joined: Jul 2012

I too had the blurry vision while on Folfox.  It was really strange...sometimes when I would lie down on mynsidentears would just star pouring out of my one eye.  If I flipped over to the other side...nothing.

alex

thxmiker's picture
thxmiker
Posts: 1201
Joined: Oct 2010

Hydration and the Steroid in the chemo make your eyes blurry.   If you take immodium or lomotil you are also drying out your eyes. This went away for me after the third day of chemo. (The day after the pump removed.)  I do not have TV (by choice) and reading is essential for me. This was a dissapointment for me.   We endedd up at red box a lot. (Movie rentals) When chemo was finished it all went away.   When I started chemo again, it came back. 

 

Just temporary.

Best Always,  mike

PatchAdams
Posts: 272
Joined: Nov 2011
  • trouble walking, trouble forming words, and poor coordination
  • irritated eyes
  • increased tears, watering eyes
  • blurred vision
  • heart problems (chest pain, heart attack, heart failure, changes in electrical conduction and more) that usually get better after the drug is stopped
  • confusion
  •  tingling, numbness, or swelling in the hands and feet*
  • severe allergic reaction*
  • death due to infection, bleeding, not being able to process the drug (DPD deficiency), or other causes
Trubrit's picture
Trubrit
Posts: 1323
Joined: Jan 2013

I am on FOLFOX and 5FU, and have experienced blurry vision off and on since my first or second infusion session.

My eyes water and run and at night they crust up.

Now that the hair on my body has dropped out, including eye lashes (not all gone but very, very sparse) my eyes water and are blurry almost all of the time.  

Living in the Nevada desert I have suffered from cronic dry eyes, so it was no surprise when this started happening.

My Onc has never mentioned that my eye condition was any kind of indication of brain mets.

Good luck in making your decision.  

P.S. As an aside, I had no idea how imprtant eye lashes were. I have gained a new appreciation for them. And hopefully my eye brows won't all fall out, they have become very thin, but I am heading into Radiation/Chemo, so I wouldn't be surprised to see them go, and then I'll appreciate them more too when they come back in. 

 

TxKayaker's picture
TxKayaker
Posts: 168
Joined: Jun 2009

I experienced the same during chemo and the tearings when away soon after I completed my treatment.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network